A Tree Version of Kőnig's Theorem

Kőnig's theorem states that the covering number and the matching number of a bipartite graph are equal. We prove a generalization, in which the point in one fixed side of the graph of each edge is replaced by a subtree of a given tree. The proof uses a recent extension of Hall's theorem to families of hypergraphs, by the first author and P. Haxell [2]. As an application we prove a special case (that of chordal graphs) of a conjecture of B. Reed.

This is a preview of subscription content, access via your institution.

Author information

Affiliations

Authors

Additional information

Received January 27, 2000/Revised November 2, 2000

RID=" "

ID=" " The research of the first author was supported by grants from the Israel Science Foundation, the M. & M.L Bank Mathematics Research Fund and the fund for the promotion of research at the Technion.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Aharoni, R., Berger, E. & Ziv, R. A Tree Version of Kőnig's Theorem. Combinatorica 22, 335–343 (2002). https://doi.org/10.1007/s004930200016

Download citation

  • AMS Subject Classification (2000) Classes:  05C70